i got a glycolic 50% chemical peel about 8 days ago and there is still redness and dryness on my face what should i do??
Redness and Dryness After Chemical Peel?
Doctor Answers (5)
Dryness and redness 8 days after chemical peel
A 50% glycolic acid peel can cause redness and dryness for 7+ days. The most important thing you can do is treat your skin with the utmost care over the next few weeks. Avoid exposure to the sun, harsh products such as RetinA, and skip any skin creams containing Vitamin C. Use an extremely gentle moisturizer on your face, 2-3 times a day, to keep your skin hydrated. If the redness and dryness continue after 2 weeks, contact your physician, who may want to add a steroid cream.
While all of this babying of your skin may seem like a big undertaking, the results of your 50% glycolic acid peel can be exceptional. Winkles, sun damage, and even acne, can be almost erased, leaving smooth, youthful skin behind. Be sure to always seek the care of a board certified, experienced physician (with chemical peels/aesthetic/cosmetic surgery), as they will be able to steer you towards the most appropriate procedure for you, as well as provide the best pre, during, and post treatment possible.
Glycolic Acid 50% peels and dryness - Great for acne prone skin
Strong glycolic acid peels can dry the skin, but will ultimately make your skin more vibrant. I would recommend avoidance of Tretinoin and Vitamin C based creams, and commencement of a gentle moisturizer.
Chemical peel causing redness and dryness
This is a normal reaction to a 50% glycolic acid peel. You must treat your skin very gently and avoid sun exposure. Use CeraVe cleanser and lotion and avoid any other irritating products on your skin until it has returned to normal. If you continue to have problems, see your dermatologist who may recommend a mild cortisone cream.
You might also like...
Redness and Dryness After Peel
Even after a glycolic 50% peel, redness and dryness can persist for a week or so. I recommend you avoid the sun entirely and use a bland moisturizer several times a day. If the redness persists, a light cortisone lotion may be helpful. Avoid harsh products with things like tretinoin (RetinA) and glycolic until the redness and dryness has resolved. If it persists despite these efforts, you should follow up with your physician.
Web reference: http://www.barnettdermatology.com/treatments.php?id=36
At 50% this should not have been administered at home or by your esthetician.
You should dry and at this point a moisturizer should be very helpful. However, I recommend call your treating physician and asking for their input. If there is no treating physician, please let this be a warning to you that these are serious treatments and should only be applied by appropriately licensed individuals.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.
You might also like...
Ask a Doctor
Get personalized answers from board-certified doctors. For free.